Existence theorem and optimality conditions for a class of convex semi-infinite problems with noncompact index sets

Olga Kostyukova, Tatiana Tchemisova, Maryia Kurdina


The paper is devoted to study of a special class of semi-infinite problems arising in nonlinear parametric Semi-infinite Programming, when the differential properties of the solutions are being studied. These problems are convex and possess noncompact index sets. In the paper, we present conditions guaranteeing the existence of optimal solutions, and prove new optimality criterion. An example illustrating the obtained results is presented.


Semi-Infinite Programming (SIP), Linear Programming (LP), Quadratic Programming (QP),


Asprey S.P., Maccietto S. Eds. Dynamic model development: methods, theory and applications, In: Proceedings of the Workshop on the Life af a Process Model-From Conception to Action, Imperial Colledge, London, UK, October 25-26, 2000.

Bonnans J.F., Shapiro A. Perturbation analysis of optimization problems, Springer-Verlag, New-York, 2000.

Canovas M. J., Lopez M. A., Mordukhovich B. S. and Parra J. Variational analysis in semi-infinite and infinite programming, II: necessary optimality conditions, SIAM Journal on Optimization, vol. 20, no. 6, pp. 2788-2806, 2010.

Eaves B.C. On Quadratic Programming, Management Science, Theory Series, vol. 17, no. 11, pp. 698–711, 1971.

Goberna M.A., and Lopez M. A. Linear Semi-Infinite Optimization, Wiley, Chichester, 1998.

Goberna M.A., Lopes M.A. (eds.) Semi-Infinite Programming: recent advances, Kluwer, Dordrecht, 2001.

Hettich R., Jongen H.Th. Semi-Infinite Programming: conditions of optimality and applications, in: J. Stoer, ed., Optimization Techniques, Part 2, Lecture Notes in Control and Information Sciences, no. 7, pp. 1–11, 1978.

Hettich R., Kortanek K.O. Semi-Infinite Programming: theory, methods and applications, SIAM Rev., vol. 35, pp. 380–429, 1993.

Hettich R., Still G. Second order optimality conditions for generalized semi-infinite programming problems, Optimization, vol. 34, pp. 195–211, 1995.

Kostyukova O.I., Tchemisova T.V., Kurdina M.A. A study of one class of NLP problems arising in parametric Semi-Infinite Programming, Optimization Methods and Software, Vol. 32 , Iss. 6, pp.1218-1243, 2017.

Kostyukova O.I., Tchemisova T.V. Implicit optimality criterion for convex SIP problem with box constrained index set, TOP, vol. 20, no. 2, pp. 475–502, 2012.

Kostyukova O.I., Tchemisova T.V., and Kurdina M.A. On Optimal Properties of Special Nonlinear and Semi-infinite Problems Arising in Parametric Optimization, Stat., Optim. Inf. Comput., vol. 5, pp. 99-108, 2017.

Mordukhovich B., Nghia T. T. A. Constraint qualifications and optimality conditions for nonconvex semi-infinite and infinite programs, Math. Program., Ser. B, vol. 139, pp. 271-300, 2013. DOI 10.1007/s10107-013-0672-x.

Stein O., Still G. On optimality conditions for generalized semi-infinite programming problems, J. Optim. Theory Appl., vol. 104, no. 2, pp. 443–458, 2000.

Wang L., Guo F. Semidefinite relaxations for semi-infinite polynomial programming, Computational Optimization and Applications, vol. 58, no. 1, pp. 133–159, 2013.

Weber G.-W., Kropat E., Alparslan G¨ok S.Z. Semi-Infinite and Conic Optimization in Modern Human Life and Financial Sciences under Uncertainty, In: ISI Proceedings of 20th Mini-EURO conference, pp. 180–185, 2008.

Full Text: PDF

DOI: 10.19139/soic-2310-5070-362


  • There are currently no refbacks.